Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
166 Doctors are Online

Taken amoxicillin for strep. Now have sore throat and ear pain. Could strep virus still be there? Taking Prilosec for loss of voice

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2008
Answered : 3388 Questions
I lost my voice completely 16 days ago, went to a CVS nurse practitioner and a culture taken indicated I had strep. Took amoxicillin for 10 days, but now 1 week after being off the amoxicillin I have a sore throat and some mild pain or pressure in my ear. Could the strep virus still be there? I'm being treated with Priolosec by my family physician because he said losing my voice had nothing to do with strep
Posted Wed, 5 Sep 2012 in Ear, Nose and Throat Problems
Answered by Dr. Raju A.T 7 hours later

Thanks for your query.

If the Strep bacteria isolated in you was sensitive to Amoxicillin according to the culture and sensitivity test then there would be no chance for the sterp bacteria to stay back.

The sore throat and pressure in the throat could be due to the healing wound in throat, this would take not more than a week for it to disappear.Gargling warm salt water would help to prevent any super added infections.

Prilosec is for gastric acidity, you can continue on that.

Hope I answered your query.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Lab Tests
Medical Topics

The user accepted the expert's answer

Ask an ENT Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor